MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: unknown, as information was requested but not provided.Section b3 - date of event: unknown/not provided.The best estimate is between implantation on (b)(6) 2025 and lens explant date (b)(6) 2025.Section e1 - email address: unknown, as information was requested but not provided.Section e1 - telephone number: (b)(6).Section h3: the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of records related to the device including labeling and complaint trending will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.An attempt has been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that following the preloaded intraocular lens (iol) implantation in the patient's right eye, the patient complained of being unable to see well at a distance.The iol was explanted and a synergy iol was implanted.No patient injury was reported.No other medical intervention was required.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: the following fields are being updated per new information received.Section a2 - age/date of birth: 50 years.Section a3a - sex: female.Section b5 - describe event or problem: additional information was provided that the patient is a 50-year-old female.After the replacement lens implantation, the patient was able to see at distance.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: may 8, 2025.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification was performed on the suspect product.The plunger rod was found fully advanced with viscoelastic residue observed to be evenly distributed throughout the cartridge.No cartridge tip or cartridge issues were observed.The lens module and device assembly were inspected revealing no issues.The plunger rod and plunger rod advancement were inspected revealing no issues.The lens was received cut in half with the pieces stuck together and coated in what appeared to be blood.The lens halves were cleaned and unstuck revealing no issues that could cause or contribute to the complaint issue reported.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The "lens cut" observed could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction were found.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21988748
Report Number3012236936-2025-000112
Device Sequence Number12881645
Product Code MFK
UDI-Device Identifier05050474810594
UDI-Public(01)05050474810594(17)270710
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer05/12/2025
06/11/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date05/20/2025
07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale